Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 47, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Apr 3, 2016, 3:24 PM EDT. It took effect at Apr 5, 2016, 12:00 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2016, 3:24 PM EDT (19:24 UTC)
- In effect from
- Apr 5, 2016, 12:00 AM EDT
- Expired
- Apr 8, 2016, 12:00 PM EDT
- In force
- 4 days
- Issued by
- NWS Newport/Morehead City, NC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 2:56 PM EDT, 28 minutes earlier.
Area forecast discussion, Apr 3, 2:56 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
256 PM EDT SUN APR 3 2016
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT THEN SLIDE OFFSHORE
MONDAY. ANOTHER COLD FRONT WILL MOVE THROUGH LATE MONDAY NIGHT INTO
EARLY TUESDAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TUESDAY
AND MOVE OFF THE EAST COAST WEDNESDAY. A SERIES OF COLD FRONTS WILL
SWEEP THROUGH LATE IN THE WEEK FOLLOWED BY COLD HIGH PRESSURE NEXT
WEEKEND.
&&
.NEAR TERM /TONIGHT/...
AS OF 245 PM SUNDAY...COOL HIGH PRESSURE CENTERED OVER TENNESSEE
WILL PROVIDE CLEAR SKIES AND A CHILLY NIGHT TO EASTERN NC. PER
LATEST RUNS OF THE HRRR/RAP...WINDS WILL CONTINUE TO DIMINISH AS
THE HIGH SETTLES ALONG OR JUST OFFSHORE BEFORE SLIDING OFFSHORE
LATER TONIGHT. LOW TEMPERATURES SHOULD DROP INTO THE LOWER
40S...WITH TEMPERATURES PERHAPS RISING A FEW DEGREES TOWARD
MORNING AS LIGHT SOUTHWESTERLY FLOW KICKS IN.
&&
.SHORT TERM /MONDAY/...
AS OF 245 PM SUNDAY...AS HIGH PRESSURE MIGRATES OFFSHORE
TONIGHT...THE ENSUING SOUTHWEST FLOW WILL PUSH TEMPERATURES BACK
INTO THE MID 60S OUTER BANKS TO LOW/MID 70S INLAND. THINK MOST OF
THE DAY MONDAY WILL BE SUNNY WITH INCREASING CLOUDS BY LATE
AFTERNOON...WHICH SHOULD HAVE MINIMAL IMPACT ON TEMPERATURES.
SOUTHWEST WINDS WILL BECOME GUSTY AHEAD OF APPROACHING FRONT BY
LATER IN THE DAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...AN ACTIVE PATTERN FOR THE LONG TERM AS A SERIES
OF SYSTEM CROSS THE AREA WITH A ROLLERCOASTER OF TEMPERATURES
EXPECTED THROUGH THE PERIOD.
MONDAY NIGHT THROUGH TUESDAY MORNING: A CLIPPER SYSTEM WILL CROSS
THE AREA FROM THE NORTH WITH LITTLE ASSOCIATED PRECIPITATION. THE
HIGHEST QPF WILL BE ACROSS THE NORTHERN TIER WITH THE
FORCING/MOISTURE FAIRLY LIMITED AS THE FRONT TRAVELS SOUTH. GUSTY SW
WINDS AHEAD OF THE FRONT EXPECTED MONDAY NIGHT WITH THE FROPA
CROSSING BETWEEN 06Z-09Z TUESDAY. WINDS BEHIND THE FRONT WILL
BECOME GUSTY FROM THE NORTH. WHATEVER PRECIPITATION CAN BE SQUEEZED
OUT FROM THIS BACKDOOR FRONT WILL BE OFFSHORE BY EARLY TUESDAY. LOWS
WILL BE IN THE MID 40S TO AROUND 50 ALONG THE OBX.
TUESDAY THROUGH WEDNESDAY MORNING: COOL HIGH PRESSURE FROM THE NORTH
WILL BEGIN TO NOSE SOUTH INTO THE REGION. GUSTY NORTH WINDS WILL
CONTINUE INTO TUESDAY WITH A FAIRLY TIGHT PRESSURE GRADIENT ACROSS
THE AREA. STRONGEST CAA EXPECTED DURING THE DAY TUESDAY WITH
TEMPERATURES STRUGGLING TO GET INTO THE MID 50S INLAND AND WILL
LIKELY STAY STEADY ACROSS THE CENTRAL/NORTHER OBX AND NORTHEAST
TIER. ACTUALLY...IF CAA IS STRONG ENOUGH TEMPERATURES ACROSS THE
NORTHERN TIER COULD DROP A DEGREE OR TWO THROUGH THE DAY. AS THE
GRADIENT RELAXES/HIGH PRESSURE SETTLES IN ACROSS THE AREA OVERNIGHT
TUESDAY AND WINDS DECOUPLE EXPECT THE COOLEST TEMPERATURES TO BE
REALIZED BY WEDNESDAY MORNING. LOWS AROUND FREEZING INLAND TO MID
40S ALONG THE COAST.
WEDNESDAY THROUGH THURSDAY MORNING: HIGH PRESSURE WILL SHIFT OFF THE
NORTHEAST COAST AHEAD OF THE NEXT STORM SYSTEM. THIS WILL YIELD
RETURN FLOW BY WEDNESDAY AFTERNOON WITH MODELS INDICATING SOME
SHOWERS MOVING IN FROM OFF THE WATER WEDNESDAY EVENING/OVERNIGHT.
WEDNESDAY HIGHS WILL REBOUND INTO THE LOWER 60S ACROSS THE AREA.
LOWS TEMPERATURES THURSDAY MORNING IN THE MID 50S UNDER INCREASING
CLOUDS/SCHC PRECIP ALONG THE BEACHES. WINDS WILL REALLY START TO
RAMP UP EARLY THURSDAY MORNING AS A FRONT APPROACHES THE
APPALACHIANS.
THURSDAY: MODELS ARE IN FAIRLY GOOD AGREEMENT ABOUT THE TIMING AND
MAGNITUDE OF THIS NEXT FRONT. HOWEVER, THE MID/UPPER DYNAMICS
ASSOCIATED WITH THIS SYSTEM SEEM TO BE A BIT OFF BETWEEN THE MODELS.
THE ECMWF SOLUTION ILLUSTRATING A BIT MORE AMPLITUDE IN THE
APPROACHING TROUGH WHEREAS THE GFS UPPER LEVEL PATTERN IS A BIT MORE
FLAT LEADING TO A SFC LOW WELL NORTH OF THE ECMWF. WHILE THIS STILL
DOES NOT REALLY CHANGE THE TIMING/QPF, THE ECMWF WITH A MORE
NEGATIVELY TILTED SOLUTION WOULD MEAN KINEMATICS WOULD SUPPORT
THUNDERSTORM ACTIVITY, POSSIBLY A BIT MORE COVERAGE AND/OR
INTENSITY, THURSDAY AFTERNOON WITH THE FROPA. SOMETHING TO CERTAINLY
WATCH. EITHER WAY, VERY UNSETTLED CONDITIONS EXPECTED WITH GUSTY
SOUTH WINDS THROUGH THE DAY. GIVEN CLOUD AND PRECIPITATION
COVERAGE, TEMPERATURES WILL STRUGGLE TO CLIMB CLOSE TO 70 DEGREES.
THURSDAY NIGHT THROUGH SUNDAY: THE FRONT WILL CONTINUE TO MOVE
OFFSHORE THURSDAY NIGHT WITH THE UPPER LEVEL TROUGH BEGINNING TO
PIVOT THROUGH THE REGION. PRECIPITATION SHOULD TAPER OFF, POSSIBLY
LINGERING ACROSS THE SOUTHERN BEACHES THURSDAY NIGHT. LOWS IN THE
MID 40S INLAND TO MID 50S ALONG THE OBX. THE TROUGH WILL STAY
ANCHORED ACROSS EASTERN NC THROUGH THE PERIOD WITH ANOTHER SHORTWAVE
RIDING THE MID LEVELS, CROSSING AT SOME POINT FRIDAY. TIMING AND
LOCATION ARE STILL IN QUESTION. HIGH TEMPS FRIDAY SHOULD CLIMB TO
NEAR 60. THE SHORTWAVE WILL BRING ANOTHER SHOT OF COLD AIR TO
EASTERN NC WITH LOWS SATURDAY MORNING IN THE MID 30S TO THE LOW 40S
ALONG THE OBX. HIGH PRESSURE TO THE SOUTH AND WEST TRIES TO BUILD
INTO THE AREA SATURDAY WITH TEMPS CLIMBING INTO THE UPPER 50S INLAND
TO LOW 50S ALONG THE BEACHES.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /TONIGHT AND MONDAY/...
AS OF 1245 PM SUNDAY...NO CHANGES THIS TAF CYCLE. VERY HIGH
CONFIDENCE IN VFR THROUGH THE PERIOD AS GUSTY WNW/NW WINDS SHOULD
SUBSIDE THROUGH MID AFTERNOON. AIRMASS WILL BE SUFFICIENTLY DRY
TONIGHT TO PRECLUDE ANY FOG FORMATION. SOUTHWEST WINDS WILL BECOME
GUSTY BY LATE IN THE DAY MONDAY AHEAD OF ONCOMING STRONG COLD
FRONT.
LONG TERM /MON NIGHT THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...VFR CONDITIONS EXPECTED THROUGH THURSDAY
AFTERNOON WITH A CLIPPER SYSTEM MOVING THROUGH EARLY TUESDAY. GUSTY
SOUTHWEST WINDS AHEAD OF THE BACKDOOR FRONT MONDAY NIGHT WITH STRONG
NORTHWEST WINDS DEVELOPING BY EARLY TUESDAY MORNING. HIGH PRESSURE
WILL BUILD INTO THE AREA WEDNESDAY BRIEFLY AHEAD OF A FRONT PROGGED
TO MOVE ACROSS THE AREA THURSDAY. THIS FRONT WILL LIKELY REDUCE
VSBYS AND CIGS THURSDAY AFTERNOON/EVENING WITH MOST OF THE
PRECIPITATION ACTIVITY EAST OF THE TAF SITES BY THURSDAY NIGHT.
GUSTY SOUTH WIND AHEAD OF THE FRONT CAN BE EXPECTED THURSDAY WITH
WIND VEERING TO THE WEST BY THURSDAY EVENING. WINDS WILL BACK
BRIEFLY FRIDAY AHEAD OF ANOTHER SHORTWAVE. THE TIMING AND MAG ARE
STILL IN QUESTION AT THIS POINT.
&&
.MARINE...
SHORT TERM /TONIGHT AND MONDAY/...
AS OF 245 PM SUNDAY...HIGH PRESSURE WILL BUILD OVER THE AREA THIS
EVENING BEFORE SHIFTING OFFSHORE LATER TONIGHT. BASED ON BUOY
OBSERVATIONS WILL LIKELY DROP SCA FOR ALL WATERS SHORTLY. WITH
SOUTHWEST WINDS INCREASING DURING THE LATE AFTERNOON AND EVENING
MONDAY AHEAD OF ONCOMING STRONG COLD FRONT...WILL INITIATE A GALE
WARNING ACROSS THE CENTRAL WATERS AND SMALL CRAFT ADVISORY
ELSEWHERE STARTING AT 21Z MONDAY AFTERNOON. SOUTHWEST WINDS ARE
LIKELY TO GUST TO 25 KNOTS OR GREATER AHEAD OF A STRONG ONCOMING
COLD FRONT...BEFORE BECOMING N/NW AND INCREASING BEHIND FRONT
LATER MONDAY NIGHT.
FOR TONIGHT...PER LATEST SWAN/NWPS...SW WINDS OF 5 TO 10 KNOTS
WITH A FEW GUSTS TO 15 KNOTS WITH DRIVE SEAS OF 3-5 FEET SUBSIDING
TO 2-4 FEET BY MORNING.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...A SHORTWAVE WILL CROSS THE AREA MONDAY NIGHT AND
EXIT THE WATERS BY EARLY TUESDAY MORNING. THIS WILL HAVE LITTLE
PRECIPITATION ASSOCIATED WITH IT AND THE BEST PRECIP COVERAGE WILL
LIKELY BE ACROSS THE NORTHERN WATERS. GUSTY SOUTHWEST WINDS AHEAD
OF THE BACKDOOR COLD FRONT MONDAY EVENING WITH NORTHWEST WINDS
DEVELOPING BEHIND THE FRONT. SCA/GALES WILL LIKELY BE HOISTED ACROSS
THE COASTAL WATERS DURING THIS TIME AS GUSTS ARE AOA 35 KNOTS,
ESPECIALLY ACROSS THE CENTRAL AND NORTHERN WATERS. STRONG NORTH
WINDS AS THE SURGE DEVELOPS ACROSS THE AREA WITH SEAS BUILDING TO 7
TO 10 FEET ALONG THE NORTHERN WATERS...TRANSITIONING SOUTH ACROSS
THE CENTRAL WATERS BY TUESDAY AFTERNOON. BRIEF HIGH PRESSURE WILL
BUILD INTO THE AREA WEDNESDAY WITH WINDS RELAXING AND SEAS
SUBSIDING. RETURN FLOW WILL DEVELOP WEDNESDAY AFTERNOON AS THE HIGH
MOVES OFF THE NORTHEAST COAST AND A FRONT APPROACHES FROM THE WEST.
STRONG SOUTHFLOW WILL RAMP UP THURSDAY JUST AHEAD OF THE FRONT WITH
SEAS BUILDING BY EARLY THURSDAY. THE FRONT WILL CROSS THURSDAY
AFTERNOON/EVENING WITH WEST WINDS DEVELOPING ON THE BACKEND.
ANOTHER SHORTWAVE MAY APPROACH FRIDAY, BUT THE TIMING AND MAGNITUDE
AT THIS POINT IS A BIT UNCERTAIN.
&&
.FIRE WEATHER...
AS OF 245 PM SUNDAY...WITH GUSTY WINDS DEVELOPING IN THE AFTERNOON
WITH HUMIDITIES DROPPING TO AROUND 30 PERCENT...WILL ISSUE A FIRE
DANGER STATEMENT FOR MONDAY.
&&
.CLIMATE...
RECORD MIN TEMPS FOR 04/06 WEDNESDAY
LOCATION TEMP/YEAR
NEW BERN 30/2004 (KEWN ASOS)
CAPE HATTERAS 36/1975 (KHSE ASOS)
GREENVILLE 28/1918 (COOP - NOT KPGV AWOS)
MOREHEAD CITY 31/2004 (COOP - NOT KMRH ASOS)
KINSTON 27/2004 (COOP - NOT KISO AWOS)
JACKSONVILLE 25/2004 (KNCA AWOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR AMZ135-
150-152-154-156-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...LEP
AVIATION...CTC/LEP
MARINE...CTC/LEP
FIRE WEATHER...MHX
CLIMATE...MHXHazardous weather outlook, Apr 3, 2:57 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 257 PM EDT SUN APR 3 2016 NCZ029-044>047-079>081-090>095-098-041900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 257 PM EDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COLD AIR IS FORECAST TO OVERSPREAD EASTERN NORTH CAROLINA TUESDAY AND WEDNESDAY BEHIND A STRONG COLD FRONT. TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S LATE TUESDAY NIGHT AND EARLY WEDNESDAY WITH A FROST OR FREEZE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-041900- OUTER BANKS DARE-OUTER BANKS HYDE- 257 PM EDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:54 AM EDT | Wind Advisory | MHX | 6 hr | |
| Apr 3, 3:00 AM EDT | Coastal Flood Advisory | MHX | 6 hr | |
| Apr 3, 7:08 AM EDT | Small Craft Advisory | MHX | 8 hr | |
| Apr 3, 11:00 AM EDT | Gale Warning | MHX | 84 min | |
| Apr 3, 3:24 PM EDT | Gale Warning | MHX | 54 hr |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.